MAUDE Adverse Event Report: ICU MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL NRFIT CONNECTOR, MINIPACK, TUOHY NDL, CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT

ICU MEDICAL CZECH REPUBLIC A. S PORTEX EPIDURAL NRFIT CONNECTOR, MINIPACK, TUOHY NDL, CONTINUOUS TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1300-22
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the yellow lock causes the catheter to become completely blocked when secured in place, resulting in a re-site of the labor epidural.Reporter stated that, on opening the epidural pack, the yellow end comes out of the pack only half opened, and when the user threads it into the device when it is still in the half-opened position, closes the clamp and tries to flush, they experienced a blocked catheter.Reporter stated that, if the yellow end bit is fully opened (wings extended) before the catheter is threaded, then when closed it more often than not flushes correctly.As the patient had to be re-sited, there was a delay in achieving the required pain relief.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
One device was returned for analysis of complaint that the yellow lock causes complete catheter occlusion once secured, although the catheter itself remains patent.Under visual inspection the sample appeared to be in good condition.Functional testing was performed.Visual examination was done by marking the catheter by black marker near closed connector.Then the connector was opened and the length of catheter which was inserted in connectors by customer was compared with length of the connector sleeve.The comparison shows that catheter was not fully inserted into the connector before use which resulted in reported issues.Catheter functionality was tested, and it was confirmed that no occlusion was identified when catheter is fully inserted in connector.No signal of confirmed customer complaints related to this failure was identified.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with lot number.One other customer complaint was received against affected lot number which is describing the same issue and has not been confirmed.

Brand Name
PORTEX EPIDURAL NRFIT CONNECTOR, MINIPACK, TUOHY NDL, CONTINUOUS TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
ICU MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key23037659
Report Number3012307300-2025-10570
Device Sequence Number18437091
Product Code CAZ
UDI-Device Identifier15019517075335
UDI-Public(01)15019517075335(17)300319(10)6096227
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1300-22
Device Lot Number6096227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown